Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 29, 2012Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 29, 2012, 8:46 PM EDT for Seminole County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2012, 8:46 PM EDT (00:46 UTC)
Expired
Jul 29, 2012, 9:30 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS82 KMLB 300046
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT SUN JUL 29 2012

FLZ041-044>046-300130-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
846 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE
COUNTY...NORTHWESTERN SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 930 PM EDT.

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES EAST OF MOUNT
PLYMOUTH...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE DEBARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8137 2884 8115 2869 8144 2882 8158
TIME...MOT...LOC 0046Z 245DEG 11KT 2881 8143

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:31 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 29, 3:31 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT SUN JUL 29 2012

.DISCUSSION...

CURRENT-TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG THE WEST COAST SEA BREEZE...WITH THE ONLY ACTIVITY THUS FAR
IN EAST CENTRAL FLORIDA OCCURRING IN OKEECHOBEE COUNTY. EXPECT
THIS TO PICK UP LATER THIS AFTERNOON ACROSS THE NORTHERN INTERIOR
AS COLLISIONS OCCUR ALONG THE EAST COAST SEA BREEZE...AND INTO
THIS EVENING ALONG THE COAST MAINLY NORTH OF THE CAPE AS STORM
MOTION WILL BE TO THE NORTHEAST AT 10 TO 15 MPH. DO NOT EXPECT
HIGH COVERAGE AS BULK OF MOISTURE REMAINS TO THE NORTH...BUT
POTENTIAL WILL EXIST FOR GUSTY WINDS TO 50 MPH...DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS IN ANY STORMS.

MON-TUES...AXIS OF THE LOCAL ATLANTIC RIDGE WILL REMAIN
POSITIONED ACROSS SOUTHERN FLORIDA...KEEPING WINDS FROM THE
SOUTH/SOUTHWEST ACROSS EAST CENTRAL FLORIDA. DAILY EAST COAST SEA
BREEZE FORMATION WILL BACK WINDS TO THE SOUTH/SOUTHEAST NEAR THE
COAST AS THE BREEZE MOVES THROUGH. CONCENTRATION OF HIGHEST DEEP
MOISTURE VALUES WILL STAY TO THE NORTH OF THE AREA IN ASSOCIATION
WITH A TROUGH DRAPED ALONG THE EASTERN U.S. COAST. THIS TROUGH
WILL PRODUCE A SLIGHT INCREASE IN INSTABILITY AS 500 MB
TEMPERATURES RANGE FROM -6C TO -8C...OWING TO MID-LEVEL HEIGHT
FALLS OCCURRING IN MID-LEVEL CYCLONIC FLOW. STORM CHANCES WILL
REMAIN BELOW NORMAL ACROSS MUCH OF EAST CENTRAL FLORIDA...WITH
LOCATIONS NEAR AND NORTH OF THE INTERSTATE 4 CORRIDOR SEEING THE
BEST CHANCES DUE TO THE PROXIMITY OF GREATER MOISTURE.

HIGH TEMPERATURES WILL BE NEAR 90 AND INTO THE LOW 90S ALONG THE
COAST WITH THE INTERIOR HEATING UP INTO THE LOW-MID 90S. OVERNIGHT
LOWS WILL GENERALLY BE IN THE MID 70S.

WED-SUN (PREVIOUS DISCUSSION)...UPPER TROUGHING ALONG THE EASTERN
CONUS EXTENDING INTO THE FLORIDA PENINSULA WILL HOLD IN PLACE
THROUGH THIS PERIOD. ON EITHER SIDE OF THIS TROUGHING...HIGH
PRESSURE CELLS ALOFT WILL HOLD FIRM SITUATED EAST OF THE AREA
ACROSS THE WESTERN ATLANTIC AND WEST OF THE AREA CENTERED OVER THE
SOUTHERN PLAINS. AT THE SURFACE THE HIGH PRESSURE RIDGE AXIS
REMAINS STATIONED OVER THE SOUTH-CENTRAL PENINSULA WITH OCCASIONAL
WAVERING NORTH-SOUTH...BUT NOT TO ANY GREAT DEGREE. MEDIUM RANGE
MODELS CONTINUE TO SHOW DEEPEST LAYER MOISTURE ACROSS THE NORTHERN
FLORIDA PENINSULA ASSOCIATED WITH WEAK LOW-LEVEL TROUGHING AND
ACROSS THE SOUTHERN PENINSULA. A GRADUAL INCREASE IN DIURNAL
CONVECTION IS FORECAST WITH CHANCES APPROACHING SEASONAL NORMS
TOWARDS THE LATTER END OF THE EXTENDED. STILL JUST MINIMAL CHANGES
TO HIGHS AND LOWS IN THIS PERIOD.

&&

.AVIATION...

VFR CONDITIONS FOR ALL SITES TONIGHT INTO MONDAY. HAVE LEFT VCTS
FOR DAB AND LEE FROM 20-01Z AND 19-00Z RESPECTIVELY WITH HIGHER
MOISTURE VALUES NEARER THESE SITES.

&&

.MARINE...

TONIGHT-MON...SOUTH WINDS BELOW 15 KNOTS WILL PREVAIL AS ATLANTIC
RIDGE AXIS REMAINS OVER SOUTH FLORIDA. SEAS WILL RANGE FROM 1-3
FEET MAKING FOR FAVORABLE BOATING CONDITIONS. AREAS MAINLY NORTH
OF THE CAPE WILL SEE A THREAT FOR OFFSHORE MOVING SHOWERS AND STORMS.

TUE-THU...FAVORABLE BOATING CONDITIONS TO CONTINUE. SURFACE HIGH
PRESSURE AXIS TO REMAIN SITUATED ACROSS THE SOUTH CENTRAL
PENINSULA DURING THIS TIME. MAINLY SSW/SW WINDS WITH BACKING OF
WINDS TO ESE/SE ALONG THE SPACE/TREASURE COASTS IN THE AFTERNOON
SURROUNDING SEA BREEZE FORMATION. SEA BREEZE FORMATION NORTH OF
THE CAPE DELAYED UNTIL LATE AFTERNOON OR SUPPRESSED COMPLETELY
DEPENDING ON THE STRENGTH OF THE OFFSHORE WINDS EACH DAY. WIND
SPEEDS MAINLY IN THE 8-12 KT RANGE. SEAS AOB 3 FT. DOMINANT WAVE
PERIODS SHORTEN LATE TUE THRU THU. THE LONG PERIOD SWELL COMPONENT
WILL BRING A MODERATE TO POSSIBLY HIGH RIP CURRENT RISK EARLY NEXT
WEEK.

STEERING FLOW FOR STORMS EACH DAY WILL BE LIGHT BUT OFFSHORE. A FEW
OFFSHORE MOVING STORMS MAY AFFECT THE INTRACOASTAL AND NEAR SHORE
ATLC WATERS EACH LATE AFTERNOON AND EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  74  92 /  20  40  30  30
MCO  74  93  74  93 /  10  30  20  20
MLB  75  91  75  91 /  10  20  20  20
VRB  74  91  74  90 /  10  20  20  20
LEE  76  94  76  94 /  20  30  20  30
SFB  76  94  76  94 /  20  30  20  30
ORL  76  94  76  94 /  20  30  20  30
FPR  73  89  73  90 /  10  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...GUSEMAN
IMPACT WEATHER/RADAR...GLITTO
Hazardous weather outlook, Jul 29, 10:40 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT SUN JUL 29 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1040 AM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A SLIGHTLY MORE UNSTABLE AIRMASS WILL PRODUCE A LITTLE HIGHER
COVERAGE OF LIGHTNING STORMS THIS AFTERNOON INTO EARLY EVENING.
THE BEST CHANCE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST
COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR IN THE LATE AFTERNOON.
STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. A FEW
STRONGER STORMS MAY CONTAIN GUSTY DOWNBURST WINDS UP TO 50 MPH...
DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT
RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45
KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. STORM
MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A FEW
STORMS PUSHING OFFSHORE...ESPECIALLY CAPE CANAVERAL NORTHWARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON
THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND
DANGEROUS LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/GLITTO

In the hours before

Special weather statement, Jul 29, 8:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT SUN JUL 29 2012

FLZ041-044>046-300130-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
846 PM EDT SUN JUL 29 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE
COUNTY...NORTHWESTERN SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 930 PM EDT.

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES EAST OF MOUNT
PLYMOUTH...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DEBARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8137 2884 8115 2869 8144 2882 8158
TIME...MOT...LOC 0046Z 245DEG 11KT 2881 8143

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:42 PM EDTSpecial Weather StatementMLBOsceola33 min
Jul 30, 4:47 PM EDTSpecial Weather StatementMLBSeminole43 min
Jul 30, 4:57 PM EDTSevere Thunderstorm WarningMLBOsceola22 min
Jul 30, 5:26 PM EDTSpecial Marine WarningMLB94 min
Jul 30, 5:26 PM EDTSpecial Weather StatementMLBBrevard49 min
Jul 30, 6:11 PM EDTAreal Flood AdvisoryMLBBrevard79 min
Jul 30, 7:52 PM EDTSpecial Weather StatementMLBMartin38 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.